Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 13, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Mar 19, 2020, 2:14 PM CDT for Carter County, Garvin County, Murray County, Oklahoma. It took effect at Mar 19, 2020, 6:22 PM CDT. It was in force for 110 min.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 2:14 PM CDT (19:14 UTC)
- In effect from
- Mar 19, 2020, 6:22 PM CDT
- Expired
- Mar 19, 2020, 8:12 PM CDT
- In force
- 110 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carter County, OK, Garvin County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildhorse Creek near Hoover (HVRO2).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07329700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
884
WGUS44 KOUN 191914
FLWOUN
Flood Warning
National Weather Service Norman OK
214 PM CDT Thu Mar 19 2020
OKC019-049-099-200714-
/O.NEW.KOUN.FL.W.0013.200319T2322Z-200320T0748Z/
/HVRO2.1.ER.200319T2322Z.200320T0000Z.200320T0148Z.NO/
214 PM CDT Thu Mar 19 2020
The National Weather Service in Norman has issued a
* Flood Warning for
The Wildhorse Creek near Hoover.
* from this evening to late tonight...or until the warning is
cancelled.
* At 1:30 PM Thursday the stage was 18.0 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The Wildhorse Creek will rise above flood stage by
Thursday evening and crest near 25.9 feet Thursday evening. The
Wildhorse Creek will fall below flood stage by early Friday
morning.
* Impact...At 26.0 feet...Agricultural lands...oilfields...and
local roads along the creek in Carter and Murray counties may be
inundated to flood depths up to a foot.
&&
LAT...LON 3455 9732 3456 9718 3454 9717 3452 9730
3449 9748 3452 9744
$$1 follow-up statement
393 WGUS84 KOUN 200112 FLSOUN Flood Statement National Weather Service Norman OK 812 PM CDT Thu Mar 19 2020 OKC019-049-099-200142- /O.CAN.KOUN.FL.W.0013.000000T0000Z-200320T0748Z/ /HVRO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 812 PM CDT Thu Mar 19 2020 The Flood Warning is cancelled for The Wildhorse Creek near Hoover. * At 7 PM Thursday the stage was 19.8 feet. * Flood stage is 25.0 feet. * Forecast: The Wildhorse Creek has crested below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 19, 12:46 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 19, 12:46 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1246 PM CDT Thu Mar 19 2020
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 324 AM CDT Thu Mar 19 2020
A strong upper-level wave over northern New Mexico will continue
its rapid east-northeast movement today. The circulation around
the associated surface low over eastern Colorado, then western
Kansas, will cause strong southwest winds across Oklahoma and
parts of north Texas today. The strongest winds will be over the
northwest half of Oklahoma, where we have expanded the existing
Wind Advisory for today.
Meanwhile, rain and thunderstorms will continue this morning and
early afternoon across our southeastern counties (by 7 am, when
this forecast begins, most of the storms should be near or east of
I-35). A Flood Watch issued earlier for a few of our southeast
counties, where the heaviest previous rainfall has occurred, still
appears to be appropriate.
Tonight, a cold front will sweep southeast across Oklahoma and
into north Texas. This will bring much cooler weather back into
the region. Subfreezing temperatures are expected in the far
northwest by Friday morning.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 324 AM CDT Thu Mar 19 2020
After a chilly start to the day, high temperatures on Friday will
be about 20 to 30 degrees (F) colder than today. On Saturday
morning, low temperatures will be near or below freezing across
nearly all our forecast area.
As warmer weather begins its return this weekend, rain chances
will also return Saturday night, as the warm/moist advection
joins forces with another upper-level wave. Severe weather is not
expected with this system.
Low chances of rain will be mainly restricted to the east for the
remainder of the forecast period, where moisture will be more
abundant. A general warming trend is expected early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Thu Mar 19 2020
The showers and thunderstorms will continue across eastern and
southern Oklahoma, but have moved southeast of the TAF sites.
Winds will veer to more southwesterly and become gusty this
afternoon. Have started a few TAFs windier than they currently are
reporting with the expectation that they will increase quickly
this afternoon. A cold front will move through the area overnight
shifting winds to northwesterly and then northerly with some MVFR
ceilings likely to spread into the area behind the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 38 48 29 52 / 0 0 0 0
Hobart OK 36 50 28 51 / 0 0 0 10
Wichita Falls TX 43 53 33 53 / 0 0 0 10
Gage OK 28 47 23 50 / 0 0 0 10
Ponca City OK 34 47 26 50 / 0 0 0 0
Durant OK 48 56 35 57 / 10 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ004>018-021>023-
033>036.
Flood Watch until 7 PM CDT this evening for OKZ028>032-039>043-
045>048-050>052.
TX...Wind Advisory until 7 PM CDT this evening for TXZ083-084.
&&
SHORT TERM...25
LONG TERM....23
AVIATION...26Hazardous weather outlook, Mar 19, 12:07 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1207 PM CDT Thu Mar 19 2020 OKZ004>048-050>052-TXZ083>090-201715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 PM CDT Thu Mar 19 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Flooding... Heavy rainfall today could lead to flooding and flash flooding in parts of central, south central, and southeast Oklahoma, especially in areas that have already received several inches of rain over the last few days. .Thunderstorms... Showers and storms will continue to develop this afternoon across portions of central and southern Oklahoma, and north Texas. There is a risk for strong to severe storms, mainly southeast of a line from Chandler and Norman, to Duncan Oklahoma, to Wichita Falls and Archer City Texas. Hail up to the size of golf balls and damaging wind gusts up to 70 mph are the main concerns. There is a low risk for a tornado in southeast Oklahoma. The storms are expected to shift east of the area early this evening. .Winds... Southwest winds at 25 to 35 mph with gusts around 50 mph are likely across northwest Oklahoma today. Winds of 20 to 30 mph and gusts around 40 are expected from southwest to north-central Oklahoma today. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations through the afternoon hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There is a chance of thunderstorms Saturday evening and Monday evening. Severe weather is not expected either day. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Mar 19, 9:03 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
903 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST 6 SSW WASHINGTON 34.98N 97.52W
03/19/2020 M60 MPH MCCLAIN OK MESONET
&&
EMSpecial weather statement, Mar 19, 10:24 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1024 AM CDT Thu Mar 19 2020 TXZ086-088-089-191600- Wichita TX-Archer TX-Baylor TX- 1024 AM CDT Thu Mar 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR south central Wichita...northern Archer and east central Baylor Counties Until 1100 AM CDT... AT 1021 AM CDT, a strong thunderstorm was located 4 miles east of Mabelle, moving northeast at 50 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Locations impacted include... Southwestern Wichita Falls, Iowa Park, Holliday, Mabelle, Lake Diversion, Dundee, Mankins, Lake Kickapoo and Lakeside City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3353 9909 3364 9918 3402 9871 3378 9849 TIME...MOT...LOC 1521Z 238DEG 42KT 3366 9905 BRB
Special weather statement, Mar 19, 10:59 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1059 AM CDT Thu Mar 19 2020
TXZ086-089-090-191630-
Clay TX-Wichita TX-Archer TX-
1059 AM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR northern Clay...southeastern
Wichita and north central Archer Counties Until 1130 AM CDT...
AT 1057 AM CDT, a strong thunderstorm was located near Holliday,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Wichita Falls, Holliday, Petrolia, Byers, Dean, Jolly, Sheppard AFB,
Lakeside City, Pleasant Valley, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3387 9876 3409 9844 3408 9842 3410 9841
3415 9834 3413 9828 3414 9823 3411 9819
3411 9817 3413 9815 3409 9811 3407 9812
3404 9808 3404 9810 3400 9809 3399 9804
3398 9803 3375 9866
TIME...MOT...LOC 1557Z 238DEG 49KT 3384 9863
BRBLocal storm report, Mar 19, 11:48 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD WALTERS 34.36N 98.31W
03/19/2020 COTTON OK EMERGENCY MNGR
SEVERAL COUNTY ROADS FLOODED, INCLUDING ELEVATOR RD,
HIGHWAY 5B.
0900 AM FLASH FLOOD DUNCAN 34.50N 97.96W
03/19/2020 STEPHENS OK EMERGENCY MNGR
SEVERAL ROADS IMPASSIBLE IN DUNCAN. A CAR FLOATING ON
HIGHWAY 81 AT ELK AVENUE. OTHER ROADS THROUGHOUT THE
COUNTY FLOODED WITH SOME WASHED OUT.
0930 AM FLASH FLOOD BYARS 34.87N 97.05W
03/19/2020 MCCLAIN OK EMERGENCY MNGR
WATER FLOWING OVER THE ROAD NEAR BYARS. OTHER ROADS WERE
WASHED OUT BETWEEN BYARS AND STRATFORD.
1000 AM FLOOD PAULS VALLEY 34.74N 97.22W
03/19/2020 GARVIN OK EMERGENCY MNGR
SEVERAL STREETS FLOODED IN PAULS VALLEY.
&&
BRBSpecial weather statement, Mar 19, 1:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CDT Thu Mar 19 2020
OKZ041-046-191845-
Carter OK-Murray OK-
108 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR central Carter and Murray
Counties Until 145 PM CDT...
AT 106 PM CDT, a strong thunderstorm was located 5 miles west of
Turner Falls, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3429 9727 3445 9737 3451 9726 3451 9714
3453 9716 3456 9716 3464 9701 3464 9693
3459 9693 3459 9683 3451 9683 3450 9688
3443 9688
TIME...MOT...LOC 1806Z 241DEG 42KT 3441 9724
..speg.Special weather statement, Mar 19, 2:09 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 PM CDT Thu Mar 19 2020
OKZ032-191945-
Hughes OK-
209 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR southern Hughes County Until 245
PM CDT...
AT 207 PM CDT, a strong thunderstorm was located over Gerty, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3481 9609 3477 9631 3477 9639 3483 9641
3488 9640 3503 9609
TIME...MOT...LOC 1907Z 244DEG 36KT 3483 9629
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 42 min |
| Mar 18, 7:19 PM CDT | River Flood Warning | OUN | Cotton | 69 hr |
| Mar 18, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 29 min |
| Mar 18, 7:38 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Mar 18, 7:45 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 2 hr |
| Mar 18, 8:01 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| Mar 18, 8:12 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Mar 18, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 40 min |
| Mar 18, 8:39 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 2 hr |
| Mar 18, 8:40 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Mar 18, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 44 min |
| Mar 18, 9:48 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa, Washita | 117 min |
| Mar 18, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Love | 43 min |
| Mar 18, 11:06 PM CDT | Tornado Warning | OUN | Love | 24 min |
| Mar 18, 11:16 PM CDT | Areal Flood Advisory | OUN | Canadian, Grady, Oklahoma | 3 hr |
| Mar 18, 11:29 PM CDT | Tornado Warning | OUN | Love, Marshall | 46 min |
| Mar 18, 11:44 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa, Washita | 2 hr |
| Mar 19, 12:02 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Mar 19, 12:32 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 5 hr |
| Mar 19, 1:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Mar 19, 1:45 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 3 hr |
| Mar 19, 2:08 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Johnston | 3 hr |
| Mar 19, 2:30 AM CDT | Special Weather Statement | OUN | Comanche, Tillman | 30 min |
| Mar 19, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 53 min |
| Mar 19, 2:46 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Mar 19, 2:53 AM CDT | Special Weather Statement | OUN | Cleveland, Pottawatomie | 37 min |
| Mar 19, 3:09 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 51 min |
| Mar 19, 3:31 AM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Mar 19, 3:42 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 48 min |
| Mar 19, 3:50 AM CDT | Special Weather Statement | OUN | Garvin, Stephens | 25 min |
| Mar 19, 4:19 AM CDT | Special Weather Statement | OUN | Garvin, Murray, Pontotoc, Pottawatomie | 26 min |
| Mar 19, 4:21 AM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Mar 19, 4:33 AM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 3 hr |
| Mar 19, 4:44 AM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Mar 19, 5:08 AM CDT | Special Weather Statement | OUN | Marshall | 37 min |
| Mar 19, 5:30 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 3 hr |
| Mar 19, 5:30 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 45 min |
| Mar 19, 6:06 AM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Mar 19, 6:21 AM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| Mar 19, 6:37 AM CDT | Areal Flood Advisory | OUN | Cotton, Garvin, Stephens | 3 hr |
| Mar 19, 7:32 AM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Mar 19, 7:40 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 19 hr |
| Mar 19, 7:41 AM CDT | Areal Flood Advisory | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Mar 19, 8:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Mar 19, 8:21 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 3 hr |
| Mar 19, 8:29 AM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| Mar 19, 8:37 AM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Mar 19, 8:43 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 12 hr |
| Mar 19, 8:48 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Mar 19, 8:58 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 32 min |
| Mar 19, 9:03 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie, Seminole | 42 min |
| Mar 19, 9:12 AM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain | 2 hr |
| Mar 19, 9:19 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 41 hr |
| Mar 19, 9:28 AM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| Mar 19, 9:45 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 33 min |
| Mar 19, 10:56 AM CDT | Areal Flood Warning | OUN | Comanche, Cotton | 6 hr |
| Mar 19, 11:24 AM CDT | Areal Flood Warning | OUN | Cleveland, Garvin, McClain | 6 hr |
| Mar 19, 11:33 AM CDT | Areal Flood Warning | OUN | Stephens | 5 hr |
| Mar 19, 1:08 PM CDT | Special Weather Statement | OUN | Murray | 37 min |
| Mar 19, 2:09 PM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Mar 19, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 30 min |
| Mar 19, 2:27 PM CDT | Special Weather Statement | OUN | Murray | 33 min |
| Mar 19, 4:08 PM CDT | Special Weather Statement | OUN | Atoka | 37 min |
| Mar 19, 5:13 PM CDT | Special Weather Statement | OUN | Bryan | 32 min |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.